Alert archive / Utah / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 26, 2011, 3:36 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 3:36 AM MDT (09:36 UTC)
- Expired
- Jul 26, 2011, 9:49 PM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
506 WGUS65 KSLC 260936 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 336 AM MDT TUE JUL 26 2011 UTZ013-019>021-518-261745- /O.NEW.KSLC.FF.A.0003.110726T0936Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 336 AM MDT TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * THROUGH THIS EVENING * A VERY MOIST AIRMASS ACROSS SOUTHERN UTAH COUPLED WITH A WEATHER DISTURBANCE PASSING THROUGH THE AREA WILL BRING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THIS EVENING. * FLASH FLOODING WILL PRIMARILY IMPACT SLOT CANYONS...SLICK ROCK AREAS...AND NORMALLY DRY WASHES ACROSS SOUTHERN UTAH. THESE INCLUDE AREAS WITHIN ZION AND CAPITOL REEF NATIONAL PARKS...THE GLEN CANYON RECREATION AREA...AND THE GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
930 WGUS65 KSLC 261753 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1153 AM MDT TUE JUL 26 2011 UTZ013-019>021-518-270400- /O.CON.KSLC.FF.A.0003.000000T0000Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 1153 AM MDT TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * A VERY MOIST AIRMASS ACROSS SOUTHERN UTAH COUPLED WITH A WEATHER DISTURBANCE PASSING THROUGH THE AREA WILL BRING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THIS EVENING. * FLASH FLOODING WILL PRIMARILY IMPACT SLOT CANYONS...SLICK ROCK AREAS...AND NORMALLY DRY WASHES ACROSS SOUTHERN UTAH. THESE INCLUDE AREAS WITHIN ZION AND CAPITOL REEF NATIONAL PARKS... THE GLEN CANYON RECREATION AREA...AND THE GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
026 WGUS65 KSLC 270349 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 949 PM MDT TUE JUL 26 2011 UTZ013-019>021-518-270500- /O.CAN.KSLC.FF.A.0003.000000T0000Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 949 PM MDT TUE JUL 26 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF UTAH THIS EVENING ALTHOUGH THUNDERSTORM COVERAGE AND INTENSITY HAS GREATLY DECREASED. ISOLATED STORMS WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN ACROSS CENTRAL...SOUTHERN...AND SOUTHWEST UTAH TONIGHT. HOWEVER...THE THREAT AND COVERAGE OF HEAVY RAIN PRODUCING THUNDERSTORMS IS GREATLY REDUCED COMPARED TO EARLIER TODAY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 9:42 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 25, 9:42 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 942 PM MDT MON JUL 25 2011 .SYNOPSIS...MONSOONAL MOISTURE ACROSS THE FORECAST AREA WILL REMAIN IN PLACE THROUGH TUESDAY. A PACIFIC TROUGH FORECAST TO CROSS THE NORTHERN ROCKIES TUESDAY WILL USHER SOMEWHAT DRIER AIR INTO THE NORTHWEST PORTION OF UTAH MIDWEEK...WHILE KEEPING MOISTURE IN PLACE ACROSS THE REMAINDER OF THE STATE. && .DISCUSSION...MOISTURE SURGE THAT BEGAN LATE LAST NIGHT HAS GENERATE SCATTERED SHOWERS/THUNDERSTORMS ACROSS MUCH OF SRN/WRN UTAH THIS AFTERNOON/EVENING. FAIRLY STRONG UPPER DIVERGENCE NEAR THE RIGHT ENTRANCE REGION OF THE JET HELPED SUPPORT STRONG CONVECTION ACROSS THE SW QUADRANT OF THE STATE. A NUMBER OF STORMS EXHIBITED BACK BUILDING CHARACTERISTICS WHICH SERVED TO PRODUCE LOCALLY VERY HEAVY RAINFALL LATE THIS AFTERNOON/EARLY EVENING. CONVECTION AT MID-EVENING IS SHOWING A MORE PROGRESSIVE NATURE...AND WILL LIKELY NOT BE A THREAT TO GENERATE ANY FLOODING PROBLEMS OVERNIGHT. TUESDAY STILL LOOKS TO BE CONVECTIVE LY ACTIVE...THOUGH CLOUDS AND OVERNIGHT RAIN WILL PROBABLY KEEP THE LOW-LEVELS SOMEWHAT STABLE THROUGH THE MORNING. THE ENTRANCE REGION OF THE JET WILL STILL BE IN PLACE OVER UTAH...ALBEIT NOT GENERATING AS MUCH UPPER DIVERGENCE AS THIS AFTERNOON. LOCALLY HEAVY RAINS ARE EXPECTED...WITH THE FOCUS POSSIBLY SHIFTING A BIT FURTHER NORTH AND EAST OF TODAYS ACTIVITY. THE UPPER TROUGH MOVING EAST ACROSS THE NRN ROCKIES TUESDAY AFTERNOON WILL BEGIN TO DRAW A SOMEWHAT DRIER SW FLOW INTO NORTHWEST UTAH LATE TUESDAY. THE DRYING TREND ADVERTISED THE PASSED COUPLE OF DAYS DOES NOT APPEAR AS PRONOUNCED OVER THE PAST COUPLE OF MODEL RUNS. THE NW CORNER OF THE STATE STILL REMAINS ON THE DRY SIDE...BUT MOISTURE WILL REMAIN ACROSS THE SRN/ERN SECTIONS OF THE STATE THROUGH THE BALANCE OF THE WEEK. THE UPPER HIGH STRENGTHENING ACROSS THE SRN ROCKIES AGAIN THIS WEEKEND WILL OPEN THE STATE UP TO ANOTHER FULL-BLOWN MOISTURE SURGE LASTING INTO EARLY NEXT WEEK. ISSUED AN EARLIER UPDATE TO INCREASE THE THREAT OF PRECIPITATION ALONG WITH INCREASED CLOUD COVER OVERNIGHT. && .AVIATION...SOUTH-SOUTHEAST WINDS WILL REMAIN BREEZY DUE TO SHOWERS/THUNDERSTORMS OVER/NEAR THE KSLC TERMINAL THROUGH MUCH OF THE OVERNIGHT HOURS. CEILINGS WILL RANGE BETWEEN 10-12KFT...LOWERING TO AROUND 7KFT IN PRECIPITATION. && .FIRE WEATHER...DEEP LAYER MOISTURE ROTATING NORTH AROUND THE UPPER HIGH OVER THE SRN ROCKIES WILL REMAIN OVER THE FIRE DISTRICTS INTO TUESDAY. SCATTERED SHOWERS/THUNDERSTORMS WILL BE EMBEDDED IN THIS MOISTURE...WITH MANY PRECIPITATION EVENTS RESULTING IN WETTING RAINS THROUGH TUESDAY. A WEAK WEATHER DISTURBANCE MOVING EAST THROUGH THE NORTHERN ROCKIES WILL TURN THE MEAN WINDS TO THE SOUTHWEST...AND BRING A GRADUAL DRYING TREND TO THE NORTHWEST UTAH FIRE DISTRICTS WEDNESDAY. LATEST MODEL GUIDANCE NOT SHOWING THE SAME DRYING TREND SEEN THE IN THE MODELS THE PAST COUPLE OF DAYS. SUSPECT THERE WILL BE MODEST DRYING LATE IN THE WEEK...THOUGH WOULD NOT BE TOO SURPRISED IF THE SRN/ERN FIRE DISTRICTS DONT SEE RH VALUES STAY MODESTLY ELEVATED WITH SCATTERED AFTERNOON/EVENING CONVECTION EACH DAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 4:12 AM MDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 412 AM MDT MON JUL 25 2011 UTZ001>016-019>021-517-518-WYZ021-261100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 412 AM MDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SPREAD NORTH ACROSS THE OUTLOOK AREA TODAY...ALLOWING FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS...WITH LOCALLY HEAVY RAIN POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL REMAIN IN PLACE ACROSS THE OUTLOOK AREA TUESDAY...ALLOWING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS. DRIER AIR WILL SPREAD ACROSS THE AREA WEDNESDAY...ALTHOUGH LINGERING MOISTURE WILL ALLOW FOR ISOLATED THUNDERSTORMS ACROSS AREAS ROUGHLY ALONG AND EAST OF I-15. AFTER A DRY LATTER PORTION OF THE WEEK...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA DURING THE UPCOMING WEEKEND AS MOISTURE RETURNS NORTHWARD TO THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:54 PM MDT | Flash Flood Warning | SLC | Washington | 6 hr |
| Jul 26, 1:05 PM MDT | Areal Flood Advisory | SLC | Washington | 115 min |
| Jul 26, 2:34 PM MDT | Areal Flood Advisory | SLC | Kane | 3 hr |
| Jul 26, 2:50 PM MDT | Flash Flood Warning | SLC | Kane | 5 hr |
| Jul 26, 3:26 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 31 min |
| Jul 26, 3:37 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Jul 26, 4:05 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
| Jul 26, 4:40 PM MDT | Areal Flood Advisory | SLC | Salt Lake, Utah | 110 min |
Nearby
Flash Flood Watches in Utah, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.